Wildfire, Duval
- When
- May 6, 7:00 AM EST
- Where
- Duval forecast zone
- Reported by
- Park/Forest Service
The Baldwin Bay Wildfire grew to around 100 acres.
Scattered to numerous afternoon and evening storms with prevailing dry conditions sparked fires from lightning strikes and wildfires continued to burn across the area.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Scattered to numerous afternoon and evening storms with prevailing dry conditions sparked fires from lightning strikes and wildfires continued to burn across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 6, 2:07 AM EST, 4 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 307 AM EDT SUN MAY 6 2012 ...CHANCE OF STRONG TO SEVERE STORMS THIS AFTERNOON THROUGH MONDAY... .SHORT TERM...AN UNSETTLED WEATHER PATTERN IS EXPECTED THROUGH WED AS SFC TROUGHING LINGERS OVER THE AREA BEGINNING THIS AFTERNOON AND INTERACTS WITH AN UPPER LEVEL LOW MEANDERING OVER THE DEEP SOUTH. THESE INGREDIENTS...COMBINED WITH AFTN SEA BREEZES AND DIURNAL INSTABILITY...WILL BRING MUCH NEEDED RAINFALL WITH THE LATEST 5-DAY OUTLOOK FROM THE HPC ADVERTISING WIDESPREAD 1-2 INCHES ACROSS SE GA AND NE FL. TODAY AND TONIGHT...A CONVECTIVE OUTFLOW FROM A MCS OFFSHORE OF SC WAS NOTED NEAR SAVANNAH EARLY THIS MORNING..AND IT WILL CONTINUE TO TRACK ESE TOWARD SE GA. AN UPPER LEVEL LOW OVER AR/AL THIS MORNING WILL CONTINUE TO EDGE SSE WITH SPOKES OF ENERGY ROTATING AROUND IT FROM THE WSW. THE COMBO OF THE OUTFLOW AND UPPER LEVEL ENERGY WILL BRING A CHANCE OF SHOWERS AND TSTMS TO OUR GA ZONES THIS MORNING...THEN INTO THE AFTN THE BOUNDARY COMBINED WITH SEA BREEZES AND A SFC BACKDOOR COLD FRONT WILL YIELD LIKELY RAINFALL ACROSS SE GA (60%) TO A CHANCE (30-50%) ACROSS NE FL. COLD AIR ALOFT...RRQ OF UPPER JET AND HIGH SFC BASED INSTABILITY STILL SUPPORT A CHANCE OF STRONG TO ISOLATED SEVERE STORMS ACROSS SE GA AND NE FL THIS AFTN AND EVENING...WITH ERRATIC STORM MOTIONS DUE TO SUCH LIGHT STEERING FLOW. STORMS WILL PROPAGATE AND GENERATE ALONG OUTFLOWS AND RESULTANT MERGERS. MON...THE LATEST MODEL SUITE TRENDED SLOWER WITH THE PROGRESSES OF THE UPPER LOW ACROSS GA ON MONDAY...AND CONSEQUENTLY HAVE INCREASED POPS INTO THE CATEGORICAL RANGE FOR MOST OF INLAND SE GA AND NE FL DUE PRESENCE OF COLD TEMPS ALOFT AND PLENTY OF CONVECTIVE TRIGGERS IN THE LOW LEVELS INCLUDING LINGERING FRONTAL BOUNDARY...SEA BREEZES AND PREVIOUS DAYS OUTFLOWS. COULD SEE A ROUND OF STRONG/ISOLD SVR STORMS ACROSS THE AREA MON AFTN...WITH LOCALLY HEAVY RAINFALL GENERALLY WELCOMED. TUE AND WED...POPS WILL CONTINUE TO BE ELEVATED WITH THE FRONT LINGERING AND INTERACTING WITH THE SEA BREEZES. WED MODELS SUGGEST THE TROUGH MORPHING INTO A WARM FRONT IN ADVANCE OF ANOTHER COLD FRONT MOVING INTO THE SE REGION FROM THE WEST...WITH A LONG WAVE TROUGH CARVING OUT OVER THE EASTERN SEABOARD PROVIDING UPPER LEVEL SUPPORT FOR STRONG STORM POTENTIAL. BOTH DAYS ADVERTISED A DIURNAL TREND IN CONVECTION WITH HIGHER POPS TOWARD THE EAST COAST DUE TO PREVAILING WNW STEERING FLOW. TEMPS WILL BE HELD IN THE MID/UPPER 80S AND MID/UPPER 60S DUE TO LINGERING CONVECTIVE DEBRIS CLOUD COVER. .LONG TERM...THU THROUGH SUN...EXTENDED MODELS STILL IN GOOD AGREEMENT WITH A DRIER...COOLER AND BREEZY NNE FLOW FRI AND SAT AS SFC HIGH PRESSURE BUILDS OFFSHORE OF THE MID-ATLANTIC COAST. COULD SEE A COASTAL TROUGH DEVELOP INTO NEXT WEEKEND WITH AN INCREASE IN MOISTURE SUN AND MON WITH AN EAST COAST SEA BREEZE DIURNAL PRECIP REGIME. TEMPS WILL COOL TO NEAR CLIMO VALUES THU INTO THE WEEKEND WITH HIGHS IN THE LOW/MID 80S AND MINS IN THE LOW 60S. NOTE THAT BOTH THE GFS/ECMWF SUGGEST LOW PRESSURE DEVELOPING OVER THE GULF COAST REGION AND TRACKING EAST...WHICH COULD BRING ANOTHER ROUND OF NEEDED RAINS TO PORTIONS OF THE SE EARLY NEXT WEEK. && .AVIATION...VFR CONDITIONS WILL PREVAIL TODAY. WESTERLY SURFACE WINDS AROUND 5 KNOTS THIS MORNING WILL PRECLUDE FOG FORMATION. HAVE TEMPO TSRA AT SSI AFTER 20Z AND NE FL TAF SITES AFTER 22Z. THUNDERSTORMS WILL FORM AND SINK SOUTH LATE THIS AFTERNOON AND EVENING AS UPPER LOW AND COLD FRONT APPROACH. && .MARINE...TIGHT GRADIENT SOUTH OF SURFACE LOW OFF NC COAST AND NIGHTLY SURGE IS PRODUCING OFFSHORE WINDS AROUND 14 KNOTS WITH GUSTS TO 19 KNOTS AT BUOYS 41008 AND 41012. MODELS SHOW WINDS EASING BY MIDDAY WILL LIKELY GO WITH SCEC HEADLINE FOR OFFSHORE ZONES THIS MORNING. OFFSHORE WINDS WILL BECOME ONSHORE TONIGHT AS BACKDOOR COLD FRONT MOVES INTO THE AREA. FRONT WILL STALL AND THEN LIFT BACK NORTH TUESDAY NIGHT. ANOTHER COLD FRONT WILL MOVE ACROSS THE WATERS WEDNESDAY NIGHT. RIP CURRENTS: LOW RISK TODAY AND MODERATE RISK MONDAY AS ONSHORE FLOW INCREASES SEAS. && .PRELIMINARY POINT TEMPS/POPS... AMG 91 69 83 65 / 60 60 80 80 SSI 85 72 77 71 / 60 60 60 60 JAX 91 69 82 66 / 60 60 70 70 SGJ 87 70 80 68 / 40 50 60 60 GNV 92 66 86 66 / 30 30 80 80 OCF 92 67 87 66 / 20 20 80 80 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI/ZIBURA/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 603 AM EDT SUN MAY 6 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-071000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 603 AM EDT SUN MAY 6 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...A CHANCE OF STRONG TO SEVERE STORMS TODAY THROUGH MONDAY... .DAY ONE...TODAY AND TONIGHT... PATCHY SMOKE FROM THE COUNTY LINE WILDFIRE IN NORTHERN COLUMBIA AND BAKER COUNTIES WILL IMPACT INTERESTS FROM NORTHERN BAKER TO NORTHERN DUVAL COUNTIES. VISIBILITIES MAY BE REDUCED DOWNWIND OF THE FIRE SITE EARLY THIS MORNING. NUMEROUS TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TODAY. STORMS WILL FIRST DEVELOP ACROSS SOUTHEAST GEORGIA THIS MORNING IN ADVANCE OF AN APPROACHING SURFACE FRONT. THIS AFTERNOON AND EVENING...STORMS WILL EXPAND IN COVERAGE AS THE SEA BREEZES INTERACT WITH THE FRONT AND AS AN UPPER LEVEL DISTURBANCE TRAVERSES THE AREA. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WHICH WILL BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS. STORM MOTION WILL BE TO THE EAST SOUTHEAST AROUND 10 MPH THIS MORNING...THEN STORM MOTION WILL BECOME MORE ERRATIC THIS AFTERNOON AS STORMS DEVELOP AND MOVE WITH OUTFLOW BOUNDARIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... SOME STORMS COULD BE LOCALLY STRONG MONDAY THROUGH WEDNESDAY...MAINLY DURING THE AFTERNOON AND EVENING. GUSTY WINDS WILL BE THE MAIN CONVECTIVE HAZARD...AS WELL AS LOCALLY HEAVY RAINFALL. INCREASED ONSHORE WILL ELEVATE THE RISK OF RIP CURRENTS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED LATER TODAY. SPOTTER ACTIVATION MAY BE REQUESTED AGAIN ON MONDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
749 AM EDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM WILDFIRE 5 SW BRYCEVILLE 30.32N 81.99W
05/06/2012 DUVAL FL PARK/FOREST SRVC
BALDWIN BAY WILDFIRE HAS GROWN TO AROUND 100 ACRES.
&&
JHESSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
754 AM EDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM WILDFIRE 11 SSE FARGO 30.55N 82.46W
05/06/2012 COLUMBIA FL PARK/FOREST SRVC
THE COUNTY LINE WILDFIRE HAS FLARED BACK UP RECENTLY AND
THE TOTAL ACREAGE BURNED IS APPROXIMATELY 35000 ACRES.
&&
JHESS2 wildfire. Local standard time, as filed.
The Baldwin Bay Wildfire grew to around 100 acres.
The County Line Wildfire flared back up recently and the total acreage burned was about 35,000 acres.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380705, 380706.